MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G5-64/66/68MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G5-64/66/68MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 36MM G5-64/66/68MM CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the germany competent authorities, the male patient presented with complaints that had existed for years to have the hip prosthesis implants implanted in 2014.X-ray control showed decentration of the prosthetic base and osteolysis in the bone acetabulum as a sign of inlay wear.This was confirmed when the inlay was changed on (b)(6), 2023 to a vitd hardened, a specially approved inlay (novation xle, neutral liner, group 5, ref 140-36-55, sn (b)(6)).As part of the replacement operation, in addition to the inlay replacement, the cup integrity firmness was determined as well as the curettage and sealing of the cysts in the socket using allogeneic cancellous bone and changing the prosthetic head.As of note" item data of the implantation and replacement, as well as photos of the explants, will be sent upon receipt confirmation of receipt with bfarm case number submitted later.The explants are currently in the laboratory doctor's office for microbiological examination using sonication.After the examination (14 days of long-term incubation), these are sent back to bfarm and then - a present one subject to the patient's consent - contact the manufacturer upon request for further material-related information investigation provided.Surgical reports/x-rays are also available upon request.
 
Additional Manufacturer Narrative
H10.Additional information- b6.Unk, d8.No, d10 unk h6.Investigation results - the revision reported may have been the result of a combination of risk factors, such as use error, implant positioning, implant size selection, patient factors (fitness for surgery, biomechanics, activity level, and local tissue oxidation potential), and/or surgical approach, which led to prosthesis wear and osteolysis.This could not be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g1 - first/last name and email, g3, h6 - clinical code, component code, and type of investigation.Based on the available information, the patient involved meets the following risk criteria for prosthesis wear/osteolysis as specified: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to prosthesis wear/osteolysis is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed because the device was not returned for evaluation and images or radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5LAT, 36MM G5-64/66/68MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32652
Manufacturer Contact
geoff gannon
MDR Report Key17980449
Report Number1038671-2023-02572
Device Sequence Number11385659
Product Code JDI
UDI-Device Identifier10885862024350
UDI-Public10885862024350
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2015
Device Model NumberNV GXL LNR, +5LAT, 36MM G5-64/66/68MM CUPS
Device Catalogue Number136-36-55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer01/23/2024
11/13/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date02/22/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale